Nicolau Syndrome Caused by Penicillin Injection a Report From Iran

AUTHORS

M Sharifian ** , +

How to Cite: Sharifian M. Nicolau Syndrome Caused by Penicillin Injection a Report From Iran, Shiraz E-Med J. Online ahead of Print ; 11(2):20370.

ARTICLE INFORMATION

Shiraz E-Medical Journal: 11 (2); 102-104
Published Online: April 2, 2010
Article Type: Case Report
Received: November 15, 2009
Accepted: March 19, 2010
READ FULL TEXT

Abstract

Introduction: Nicolau syndrome also known as livedo-like dermatitis or embolia cutis medicamentosa is a rare adverse reaction of a still largely unidentified pathogenesis at the site of intramuscular and intra-articular drug injection.

Case report: herein we report a 7-year-old boy, a known case of cerebral palsy received a penicillin injection in the left buttock due to upper respiratory tract infection and one day later developed an echymotic, ischemic and necrotic area in the site of injection which extended to the left leg, thigh and foot gradually. Nicolau syndrome was diagnosed and the patient received prednisolone, pentoxyphyllin and was heparinized .In the follow up, the lesion began to improve.

Discussion: There is no specific therapy for Nicolau syndrome other than prevention. Correct Intramuscular injections may prevent these conditions. This case is the second report of Nicolau syndrome from Iran after the case of Beheshti-rooy et al.

Full Text

Full text is available in PDF

© 2010, Author(s). This is an open-access article distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License (http://creativecommons.org/licenses/by-nc/4.0/) which permits copy and redistribute the material just in noncommercial usages, provided the original work is properly cited.
COMMENTS

LEAVE A COMMENT HERE: